I am 30 weeks pregnant. In the last pregnancy (2007), I had still birth at 34 weeks due to IUGR.
During the present pregnancy, my doctor has recommended aspirin and Low Molecular Weight Heparin (like Clexane) for the entire pregnancy period. I am regularly taking these both medicines. Regularly undergoing Ultrasound regular scan and Doppler scan. Till now the growth of fetus is good and is better than the last pregnancy.
But my platelet count is coming down, now its around 160,000. I have heard, usually during pregnancy platelet count comes down. I am worried whether this is just incidental one or is it because of the medicines i am taking. My doctor tells, it shouldn't come down less than 150,000.
I am very much worried, whether the IUGR is going to repeat again. Pls give your opinions / advice / comments
I worked in a coagulation lab and studied pathology so I can give you some advice. Some people, when taking low molecular weight heparin, develop something called Heparin Induced Thrombocytopenia (HIT).
I would talk to your Doctor again. Make sure that your platelet count isn't too low (he/she will be monitoring it anyway as you're on heparin). When your count is too low, then you're at a risk of venous or arterial thrombosis (blood clots in the veins or arteries, respectively). If you do end up having HIT (always depends on numerous factors, it may be that you don't have it), you should then be prescribed another form of heparin which does not cross the placenta and also reduces the risk of thrombosis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.